MAUDE Adverse Event Report: CONMED CORPORATION 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number CKP-4500
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that ckp-4500 device was using during a rotator cuff repair on (b)(6) 2019.One anchor was implanted and found to be broken in place upon removal of the inserter.The second anchor was found to be broken in the inserter.The implanted anchor had fragmented and the surgeon chose to leave the fragment in the patient.It is unknown if the fragment was in the hole or loose upon review, the reporter did not advise to this extent.There was no injury to the patient or user reported.There was also no report of medical intervention or hospitalization for this event.The procedure was reported to have been completed successfully.This report is being raised on the basis of injury due to fragment's unknown location.
 
Additional Manufacturer Narrative
Customer complaint of when the inserters were removed it revealed that the implants had broken was not confirmed, due to the broken implant was not returned for evaluation.Customer returned only one used device, item ckp-4500.Device trigger was not pressed in and no issues were found with the driver assembly.The threads in the driver were not damaged.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: precautions: -ensure proper selection of bone punch according to anchor size selection -avoid lateral loading while inserting the poplok knotless suture anchor -maintain proper alignment during insertion of the anchor and disengagement of the driver -proper selection and placement of the implant are important considerations in the successful utilization of this device this issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
4.5MM POPLOK SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key8900639
Report Number1017294-2019-00105
Device Sequence Number253992
Product Code MBI
UDI-Device Identifier10845854014103
UDI-Public(01)10845854014103(17)240526(30)1(10)1026322
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Catalogue NumberCKP-4500
Device Lot Number1026322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;